MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD FLAT MESH; SURGICAL MESH
Catalog Number 0112640
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 04/22/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the bard flat mesh (device 2).An additional supplemental emdr was submitted to represent the composix mesh (device 1).An additional emdr was created to represent the composix mesh (device 3) in gcs.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2002 ¿ patient was diagnosed with abdominal wall hernia containing incarcerated omentum, a second epigastric abdominal wall hernia thereby underwent open repair with the implant of composix mesh (device 1).Per op notes, ¿the hernia sac and hernia contents were encountered in midline and additional defect was found inferior to previous hernia was connected.A bard composix mesh (device 1) was cut to fit the defect and sutured to inner surface of fascial margin.The hernia in epigastrium was noted and closed using sutures.¿ on (b)(6) 2006 ¿ patient underwent implant of bard flat mesh (device 2) and bard composix mesh (device 3).Per pathology report, ¿the hernia sac was dissected from epigastric and lower abdominal area.¿ (note: there is no op notes provided for this procedure in medical records) on (b)(6) 2015 - patient was diagnosed with recurrent incarcerated incisional hernia thereby underwent open repair with the partial removal of composix mesh (device 1, 3).Per op notes, ¿the mesh (device 1) in the midline which was encountered.The mesh was detached from the fascia.The mesh had significant number of adhesions of both bowel and omentum on the internal surface.A portion of redundancy in mesh (device 1, 3) was removed.The fascia in right lateral abdominal wall was noted.The mesh was reapproximated with abdominal wall using sutures.¿ on (b)(6) 2017 ¿ patient was diagnosed with recurrent incarcerated hernia thereby underwent laparoscopic repair with the implant of synthetic mesh.Per op notes, ¿patient had multiple dense adhesions from the previous ventral hernia repair.A large fascial defect identified in the lower portion of her previous incision.The previous mesh (device 1, 2, 3) was noted.A piece of synthetic mesh was placed into peritoneal cavity and secured using sutures.¿ on (b)(6) 2019 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair.Per op notes, ¿the defect was palpable on the right lower quadrant to the right of midline incision.The hernia sac was identified.There was mesh circumferentially around the hernia defect which appeared that the prior mesh (device 1, 2, 3) had come loose from its medial attachment.The mesh was well incorporated and some filmy adhesions from the omentum were taken down.The existing mesh in an underlay type fashion was reattached to the medial aspect using sutures.¿.

Brand Name
BARD FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key25163530
Report Number1213643-2026-00628
Device Sequence Number8569793
Product Code FTL
UDI-Device Identifier00801741016493
UDI-Public(01)00801741016493(10)43JPD205
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K251557
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0112640
Device Lot Number43JPD205
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2026
Initial Report FDA Received Date05/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale
Patient Weight78 KG